Thunderstorm Wind, Ripley
- When
- May 6, 12:35 AM CST
- Where
- Ripley County, 10 mi N of Doniphan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.767, -90.817
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 5, 2:15 PM CST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT MON MAY 5 2003 FORECAST CHALLENGES CONTINUE TO BE CONVECTIVE CHANCES THROUGHOUT THE WEEK AND SEVERE WEATHER. MANY PARAMETERS TO KEEP AN EYE ON THIS PACKAGE. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG WEAK FRONT ALONG THE NORTHERN BOUNDARY OF THE CWA INTO THIS EVENING. THUNDERSTORMS SHOULD INCREASE AS STORMS CURRENTLY OVER WESTERN MISSOURI AND KANSAS REACH OUR AREA LATER THIS EVENING AND OVERNIGHT. SEVERE WEATHER POSSIBLE WITH PART OF THE AREA IN MODERATE RISK. FOLLOWING THE ETA/MESOETA FOR THE MOST PART AND ALL MODELS HAVE GENERAL AGREEMENT ON SOME TIMING OVER THE NEXT COUPLE OF DAYS. ATTEMPTED TO TIME THE PRECIPITATION IN THE GRIDS. ONE WAVE MOVES THROUGH TONIGHT AND THE NEXT LATE WEDNESDAY NIGHT INTO THURSDAY...LINGERING INTO FRIDAY. LEFT A SLIGHT CHANCE IN ON SATURDAY. THERE IS SOME CONCERN ABOUT FLOODING...BUT AFTER CONSULTING WITH HYDROLOGIST...FEEL THAT WE HAVE HAD A DAY TO DAY OUT AND THE HIGHEST QPF IS FORECAST TO OUR NORTH. WILL MENTION BOTH SEVERE AND HEAVY RAINFALL. AS FOR TEMPERATURES...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE THROUGH THURSDAY. .PAH...NONE. PS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 337 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A RISK OF SEVERE THUNDERSTORMS STILL EXISTS ACROSS MUCH OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THE GREATEST RISK OF SIGNIFICANT SEVERE WEATHER WILL BE ALONG AND SOUTH OF A NEW MADRID MISSOURI...PADUCAH...OWENSBORO KENTUCKY LINE. SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE OVER THIS AREA...WITH HAIL...DAMAGING WIND...AND TORNADOES POSSIBLE. HEAVY RAIN IS ALSO OF CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OFF AND ON FOR THE REST OF THE WEEK...AS A FRONTAL BOUNDARY REMAINS IN CLOSE PROXIMITY TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT TIMES OVER THE NEXT SEVERAL DAYS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352652.